Alert archive / California / Dense Fog Advisories in 2021

Dense Fog Advisory 5, NWS Eureka, CA

November 28, 2021Del Norte County, Humboldt County, California

NWS Eureka, CA issued this dense fog advisory at Nov 28, 2021, 8:13 AM PST for Del Norte County, Humboldt County, California. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2021, 8:13 AM PST (16:13 UTC)
Expired
Nov 28, 2021, 12:00 PM PST
In force
4 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 4.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2021-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2021-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

519 
WWUS76 KEKA 281613
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
813 AM PST Sun Nov 28 2021

CAZ101-103-282000-
/O.NEW.KEKA.FG.Y.0005.211128T1613Z-211128T2000Z/
Coastal Del Norte-Northern Humboldt Coast-
813 AM PST Sun Nov 28 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Visibility of one quarter mile or less in dense fog.

* WHERE...Coastal Del Norte and Northern Humboldt Coast Counties.

* WHEN...Until noon PST today.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
1 follow-up statement
039 
WWUS76 KEKA 281932
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1132 AM PST Sun Nov 28 2021

CAZ101-103-282045-
/O.EXP.KEKA.FG.Y.0005.000000T0000Z-211128T2000Z/
Coastal Del Norte-Northern Humboldt Coast-
1132 AM PST Sun Nov 28 2021

...DENSE FOG ADVISORY WILL EXPIRE AT NOON PST TODAY...


$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this dense fog advisory went out at Nov 28, 4:57 AM PST, 3 hours 16 minutes earlier.

Area forecast discussion, Nov 28, 4:57 AM PST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
457 AM PST Sun Nov 28 2021

.SYNOPSIS...Dry weather with above average daytime temperatures
are forecast through the end of next week.

&&

.DISCUSSION...Some shallow fog has formed in the interior valleys
and along the coast overnight. The fog will dissipate by mid morning,
but may linger near the ocean longer. Otherwise, sunshine and occasional
high clouds are forecast for today. The fog will likely reform this
evening and overnight, and could be locally dense at times once again.

Thanks to higher dew points and low cloud cover, temperatures
were about 5 to 12F warmer in many of the interior valleys. All
valley stations have been above 37F so far, even the usual cold
spots like Larabee Valley and Briceland Thorn Road. High
temperatures today will be very similar to yesterday's, perhaps
slighlty warmer. Record warmth is expected for Ukiah today where
there's a 65% chance for the temperature to reach or exceed 74F.

A dominating ridge aloft will maintain dry weather with unseasonably
warm daytime temperatures for latter November and the first few
days of December. Anomalously warm 850mb temperatures will yield
high temperatures in the 70s across much of the interior by mid
week. Granted due to the strong nocturnal inversions that form in
the valleys this time of year, that warmth may not be fully
realized. The mountains and upper elevations may end up warmer
except for places like Ukiah and southern Lake County. There's a
30% chance for the temperature to reach or exceed the all time
record high for the month of December at Ukiah on Wed. That record
is 84F set on Dec 3rd 2006. No record highs are expected for
coastal areas, however the offshore flow should promote warming
for the coast where highs in the lower to mid 60's are expected.
Eureka record highs for the first 3 days of December are not that
formidable, near 70F.

The anomalously warm temperatures for early December will wane
toward the end of the week and may plunge more drastically next
weekend. There's practically no chance for rain next week, 2% or
less. National Blend of Models and raw ensemble guidance indicate
increasing rain potential next weekend, highest in the Del Norte
County and lowest in Lake County. The trajectory of the trough
suggest a cooler and relatively dry system. It may end up as an
inside slider and we just get blasting northerly winds and cold.

&&

.AVIATION...Fog and mist have kept conditions in the LIFR to
IFR categories most of the overnight period, but around 11Z
conditions started to improve along the coast. As such, anywhere
from LIFR to VFR conditions are expected to prevail through this
afternoon as conditions continue to bounce around. Another round of
reduced visibilities and lower ceilings appear probable again
tonight at both coastal sites. Statistical guidance and some model
soundings continue to hint at reduced visibility chances and lower
ceilings developing at KUKI this morning, but HREF has less than 10%
probabilities of this occurring. Otherwise, VFR conditions are
expected at KUKI from mid-morning through this evening.

&&

.MARINE...Gentle to moderate breezes will persist over the coastal
waters today and into Monday, though the southern outer waters will
observe some occasional gusts up to 25 knots during this timeframe.
Winds ramp up over the southern outer waters Monday night and into
Tuesday and these winds will then spread northward into the northern
outer waters Tuesday afternoon. Northerlies will top out as fresh
breezes by Tuesday evening. A slight weakening trend is forecast as
we head into Wednesday and this is forecast to persist through early
Thursday. Winds are expected to ramp back up again over the outer
waters starting Thursday morning. Otherwise, a series of westerly
swells are expected to move through the coastal waters during the
next seven days.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Nov 28, 3:49 AM PST, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
349 AM PST Sun Nov 28 2021

CAZ101>115-291200-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
349 AM PST Sun Nov 28 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 8:28 AM PSTSmall Craft AdvisoryEKA5 days

Nearby

Dense Fog Advisories in California, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.